Alert archive / New Jersey / Heat Advisories in 2021

Heat Advisory 1, NWS New York, NY

June 7, 20215 counties in New Jersey

NWS New York, NY issued this heat advisory at Jun 7, 2021, 12:34 PM EDT for 5 counties in New Jersey. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2021, 12:34 PM EDT (16:34 UTC)
Expired
Jun 8, 2021, 3:33 PM EDT
In force
27 hr
Issued by
NWS New York, NY

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 100 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
791 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WWUS71 KOKX 071634
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
1234 PM EDT Mon Jun 7 2021

NJZ004-006-103>108-080000-
/O.NEW.KOKX.HT.Y.0001.210607T1634Z-210608T0000Z/
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
1234 PM EDT Mon Jun 7 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 100.

* WHERE...Eastern Passaic, Hudson, Western Bergen, Eastern 
  Bergen, Western Essex, Eastern Essex, Western Union and 
  Eastern Union Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory is issued when the combination of heat and
humidity is expected to make it feel like it is 95 to 99 degrees
for two or more consecutive days, or 100 to 104 degrees for any
length of time.

Seniors and those with chronic health problems or mental health
conditions are at an increased risk. Homes without air
conditioning can be much hotter than outdoor temperatures.

Use air conditioning to stay cool at home or go to a place that
has air conditioning. Check on vulnerable friends, family members
and neighbors.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency! In cases of heat stroke call 9 1 1.

&&

$$
5 follow-up statements
943 
WWUS71 KOKX 071949
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
349 PM EDT Mon Jun 7 2021

NJZ004-006-103>108-080900-
/O.EXT.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
349 PM EDT Mon Jun 7 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WHAT...Heat index values up to 100.

* WHERE...Eastern Passaic, Hudson, Western Bergen, Western 
  Essex, Eastern Bergen, Western Union, Eastern Essex and 
  Eastern Union Counties.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory is issued when the combination of heat and
humidity is expected to make it feel like it is 95 to 99 degrees
for two or more consecutive days, or 100 to 104 degrees for any
length of time.

Seniors and those with chronic health problems or mental health
conditions are at an increased risk. Homes without air
conditioning can be much hotter than outdoor temperatures.

Use air conditioning to stay cool at home or go to a place that
has air conditioning. Check on vulnerable friends, family members
and neighbors.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency! In cases of heat stroke call 9 1 1.

&&

$$
409 
WWUS71 KOKX 072050
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
450 PM EDT Mon Jun 7 2021

NJZ004-006-103>108-080500-
/O.CON.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
450 PM EDT Mon Jun 7 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WHAT...Heat index values 95 to 100 through early this evening
  and then again Tuesday afternoon.

* WHERE...Eastern Passaic, Hudson, Western Bergen, Western 
  Essex, Eastern Bergen, Western Union, Eastern Essex and 
  Eastern Union Counties.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory is issued when the combination of heat and
humidity is expected to make it feel like it is 95 to 99 degrees
for two or more consecutive days, or 100 to 104 degrees for any
length of time.

Seniors and those with chronic health problems or mental health
conditions are at an increased risk. Homes without air
conditioning can be much hotter than outdoor temperatures.

Use air conditioning to stay cool at home or go to a place that
has air conditioning. Check on vulnerable friends, family members
and neighbors.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency! In cases of heat stroke call 9 1 1.

&&

$$
484 
WWUS71 KOKX 080005
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
805 PM EDT Mon Jun 7 2021

NJZ004-006-103>108-080900-
/O.CON.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
805 PM EDT Mon Jun 7 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WHAT...Heat index values up to 96.

* WHERE...Bergen, Eastern Passaic, Hudson, Essex, and Union
  counties in northeast New Jersey.

* WHEN...Until 8 PM EDT Tuesday.

* IMPACTS...Heat and humidity may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory is issued when the combination of heat and
humidity is expected to make it feel like it is 95 to 99 degrees
for two or more consecutive days, or 100 to 104 degrees for any
length of time.

Seniors and those with chronic health problems or mental health
conditions are at an increased risk. Homes without air
conditioning can be much hotter than outdoor temperatures.

Use air conditioning to stay cool at home or go to a place that
has air conditioning. Check on vulnerable friends, family members
and neighbors.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency! In cases of heat stroke call 9 1 1.

&&

$$
817 
WWUS71 KOKX 080732
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
332 AM EDT Tue Jun 8 2021

NJZ004-006-103>108-090000-
/O.CON.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
332 AM EDT Tue Jun 8 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 97.

* WHERE...Eastern Passaic, Hudson, Western Bergen, Western 
  Essex, Eastern Bergen, Western Union, Eastern Essex and 
  Eastern Union Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Heat and humidity may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory is issued when the combination of heat and
humidity is expected to make it feel like it is 95 to 99 degrees
for two or more consecutive days, or 100 to 104 degrees for any
length of time.

Seniors and those with chronic health problems or mental health
conditions are at an increased risk. Homes without air
conditioning can be much hotter than outdoor temperatures.

Use air conditioning to stay cool at home or go to a place that
has air conditioning. Check on vulnerable friends, family members
and neighbors.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency! In cases of heat stroke call 9 1 1.

&&

$$
331 
WWUS71 KOKX 081933
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
333 PM EDT Tue Jun 8 2021

NJZ004-006-103>108-082045-
/O.CAN.KOKX.HT.Y.0001.000000T0000Z-210609T0000Z/
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
333 PM EDT Tue Jun 8 2021

...HEAT ADVISORY IS CANCELLED...

Clouds along with showers and thunderstorms have cooled
temperatures into the 70s and 80s across northeast New Jersey.
Heat index values of 95 or greater are no longer expect, 
therefore the Heat Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this heat advisory went out at Jun 7, 10:21 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 7, 10:21 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service New York NY
1021 AM EDT Mon Jun 7 2021

.SYNOPSIS...
A summertime airmass will remain over the region until a cold
frontal passage Wednesday night. The front then stalls south of
the area with weak disturbances moving through Thursday and
Friday with a more amplified system possible late Friday into
Saturday. Weak high pressure returns Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Latest update only to initialize forecast with latest
observations. Subtle changes were made.

Continued hot today with increasing humidity due to sly flow
off the Atlantic. A blend of the warmest MET/MAV numbers was
used for temps. CAPE increases to 2000 to over 3000 today away
from the coasts. With some mid lvl energy embedded in the flow
rotating in from the sw, sct tstms are expected to develop this
aftn. Shear is weak, but DCAPE has ramped up to around 2000 with
both the 00Z and 06Z runs of the NAM. If deep convection can
develop today and reach the EL abv 40k ft, svr downbursts
possible. Gusty winds have been included with tstms in the fcst.
The focus for tstms looks to be north and west of the strongest
marine influence, from interior wrn CT thru the Hudson Valley
and into nern NJ. NYC, coastal swrn CT and wrn LI are on the
fence. Pops restricted to 20-30 percent for these areas. The NAM
still shows high VGP in the high CAPE areas today.

Slight chances for shwrs and tstms tngt with some of the modeling
showing some pockets of dpva in the flow. There is also the
potential for some fog and stratus coming in from the Atlantic.
Will carry some patchy fog in the fcst. The NBM was used for
temps.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Shwrs and tstms can be expected to develop across most of the
area on Tue with decreasing heights. The humidity will continue
to ramp up as well. More shwrs and tstms again on Wed with
continued upr support. The slow moving nature of the activity,
along with multicellular mode, could produce a localized flood
threat each day. Less dry air aloft to work with so less of a
downburst threat, although the upr support and boundaries could
aid in some organization. Went closer to the warmer of the
guidance, with highs looking warmer on Wed attm with more of a
wly component to the flow.

The cold front arrives Wed ngt. The current timing is midnight
or later, but this is subject to change this far out. Last
chances for tstm development with the front, but an overnight
fropa and potentially worked over airmass could be a limiting
factor.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A stalled frontal boundary will remain south of the region Thursday
through Saturday as weak waves of low pressure move along the front.
A more amplified shortwave will pass through the region Saturday as
upper low pressure across eastern Canada moves into the northeast.
Weak upper ridging builds into the area Saturday night into Sunday
as the upper low across eastern Canada weakens and surface high
pressure builds into the area.
With little to no CAPE or instability Thursday through Saturday
night will have only showers mentioned. Instability and elevated
CAPE increase Sunday afternoon, and there will be a slight chance of
precipitation with thunder Sunday afternoon across the inland areas
as a weak shortwave and cold front begin to approach from the
northwest.

Temperatures will be near seasonal normals Thursday through
Sunday.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
High pressure remains off the Mid Atlantic coast through
tonight. A surface trough develops northwest this afternoon.

VFR through the TAF period.

Scattered thunderstorms are possible this afternoon from the New
York metro terminals and north and west, with the best chance at
KSWF. MVFR with any thunderstorms. There is a low chance of
gusty winds with isolated stronger thunderstorms.

MVFR in fog is possible at a few of the outlying terminals late
tonight, with IFR possible at KGON.

South to southwest wind 5-10kt this morning, and 5 to around
10kt this afternoon. Winds diminish this evening and become
light and variable outside of the New York metro terminals.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments are possible for any convection that develops mainly
this afternoon and early this evening.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.Tuesday-Wednesday...Mainly VFR. MVFR in showers and
thunderstorms. Showers and thunderstorms more likely from the
New York metro area and west and north.
.Thursday...Mainly VFR, but MVFR possible with a chance of
afternoon showers, mainly north and west of the New York metro.
.Friday...Chance of MVFR in showers.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Winds and seas will be blw sca lvls thru Wed. Tstms however
could increase winds locally. A cold frontal passage Wed ngt
will result in a wind shift.

Winds and seas remain below SCA levels Thursday into Friday with
high pressure off the New England coast. Deepening low pressure will
be approaching Friday and move south of the waters Saturday. With an
increasing east to northeast flow ocean sea are expected to build to
around 5 feet late Friday and remain elevated into at least Saturday
evening. With high pressure returning Saturday night ocean seas may
subside to below SCA levels by late Saturday night.

&&

.HYDROLOGY...
There could be a localized flood risk with slow moving tstms
this aftn/eve, and again on Tue and Wed. No hydrologic impacts
are then expected thru the weekend.

&&

.TIDES/COASTAL FLOODING...
There is a moderate rip current risk thru Tue.

&&

.CLIMATE...
Record high minimum temperatures for Monday, June 7th:
NYC 73 /1883
EWR 72 /1973
BDR 66 /1973
LGA 72 /1999
JFK 70 /1984
ISP 67 /1973

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JMC/MET
NEAR TERM...JMC/DW
SHORT TERM...JMC
LONG TERM...MET
AVIATION...MET
MARINE...JMC/MET
HYDROLOGY...JMC/MET
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jun 7, 3:33 AM EDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service New York NY
333 AM EDT Mon Jun 7 2021

ANZ331-332-335-338-340-345-350-353-355-CTZ007-008-010>012-NYZ075-
078>081-176>179-080745-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Middlesex-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
333 AM EDT Mon Jun 7 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut and southeast New York.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather that would meet NWS
warning criteria is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>074-080745-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
333 AM EDT Mon Jun 7 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Scattered thunderstorm development is possible this afternoon. The
primary threats are gusty winds and lightning strikes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather that
would meet NWS warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:10 PM EDTSpecial Weather StatementOKXPassaic35 min
Jun 7, 3:12 PM EDTSpecial Weather StatementOKXBergen48 min
Jun 7, 3:23 PM EDTSpecial Weather StatementOKXHudson52 min

Nearby

Heat Advisories in New Jersey, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.